MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE RIGHT ANGLE; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE RIGHT ANGLE; CHPV
Catalog Number 823184
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Codes Memory Loss/Impairment (1958); Sleep Dysfunction (2517); Urinary Incontinence (4572)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported an 80-year-old male patient who had shunt malfunction, urinary incontinence, cerebrospinal fluid retention, movement disorder, sleep excessive, memory deficit during the use of hakim valve (id (b)(6)) for normal pressure hydrocephalus indication.Not reported: patient medical history, family history, past medication, co-suspect medication, concomitant medication and relevant lab data.On (b)(6) 2024, the patient was placed with hakim valve.On an unknown date, patient developed symptoms such as urinary incontinence, increased sleepiness (hypersomnia) and memory deficit (memory impairment).The physician advised reducing the valve pressure to 130 mm.It was attempted to reprogram the valve from 150 mm to 130 mm, but the valve got stuck at 50/60/70 mm levels.On (b)(6) 2024 and (b)(6) 2024, the physician tried multiple attempts to program it, even placing the programming device at different angles, it did not help.Physician tried to program the unopened device and it worked.So, it was concluded malfunctioning of the valve.This caused collection of fluid between the brain and skull (cerebrospinal fluid retention).Limb movements are affected on the left side (movement disorder).The patient being treated for urinary tract infection (uti), he was not being offered surgery now.The action taken with hakim valve was unknown.Causality for the event causing collection of fluid between the brain and skull cerebrospinal fluid (csf) retention was reported as related to the hakim valve.Remarks: this case was assessed as serious as other medically important condition.This case was not verified by a health care professional/ physician."this is a serious case regarding an 80-year-old male patient who had shunt malfunction, urinary incontinence, csf retention, movement disorder, sleep excessive, memory deficit during the use of hakim valve for normal pressure hydrocephalus indication.The causality for the reported events is considered as not assessable for the suspect drug due to limited information availability regarding action taken with the suspect drug, onset date and outcome of the reported events, co-suspects, concomitant medication and lab data.Patient underlying condition of uti could be risk factor to the reported event urinary incontinence.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.Additional health effect-clinical code: e0122.
 
Additional Manufacturer Narrative
The hakim valve was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.A possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the device.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
PROG VALVE RIGHT ANGLE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19893077
Report Number3013886523-2024-00219
Device Sequence Number20646615
Product Code JXG
UDI-Device Identifier10886704041580
UDI-Public(01)10886704041580(17)240531(10)3926178
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number823184
Device Lot Number3926178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale